Alert archive / Michigan / Small Craft Advisories in 2021
Small Craft Advisory 22, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Mar 12, 2021, 2:51 AM EST. It took effect at Mar 12, 2021, 7:00 AM EST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 12, 2021, 2:51 AM EST (07:51 UTC)
- In effect from
- Mar 12, 2021, 7:00 AM EST
- Expired
- Mar 12, 2021, 2:40 PM EST
- In force
- 8 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted.
648 WHUS73 KGRR 120751 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 251 AM EST Fri Mar 12 2021 LMZ848-849-121600- /O.NEW.KGRR.SC.Y.0022.210312T1200Z-210312T2000Z/ Whitehall to Pentwater MI-Pentwater to Manistee MI- 251 AM EST Fri Mar 12 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 3 PM EST THIS AFTERNOON... * WHAT...North winds 15 to 25 knots and waves 3 to 5 feet. * WHERE...Whitehall to Manistee. * WHEN...From 7 AM this morning to 3 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
2 follow-up statements
002 WHUS73 KGRR 121527 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 1027 AM EST Fri Mar 12 2021 LMZ848-849-122000- /O.CON.KGRR.SC.Y.0022.000000T0000Z-210312T2000Z/ Whitehall to Pentwater MI-Pentwater to Manistee MI- 1027 AM EST Fri Mar 12 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... * WHAT...North winds 15 to 25 knots and waves 3 to 5 feet. * WHERE...Whitehall to Manistee. * WHEN...From 7 AM this morning to 3 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ wdm
058 WHUS73 KGRR 121940 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 240 PM EST Fri Mar 12 2021 LMZ848-849-122045- /O.CAN.KGRR.SC.Y.0022.000000T0000Z-210312T2000Z/ Whitehall to Pentwater MI-Pentwater to Manistee MI- 240 PM EST Fri Mar 12 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and waves have decreased to a safe level. $$ wdm
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Mar 12, 2:38 AM EST, 13 minutes earlier.
Area forecast discussion, Mar 12, 2:38 AM EST, 13 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
238 AM EST Fri Mar 12 2021
LATEST UPDATE...
Synopsis/Discussion/Marine
.SYNOPSIS...
Issued at 238 AM EST Fri Mar 12 2021
-High pressure and fair weather through the weekend
-Low pressure brings chances of precip next week
&&
.DISCUSSION...(Today through next Thursday)
Issued at 238 AM EST Fri Mar 12 2021
-High pressure and fair weather through the weekend
Surface high builds in today and holds sway into early next week.
Dry weather until at least Sunday night.
-Low pressure brings chances of mixed precip next week
There are two low pressure areas to watch next week. The first is
forecast to weaken as it approaches from the southwest on Monday
with a wintry mix possible Monday morning across the southwest
forecast. This area of mixed precipitation spreads north and
weakens by Tuesday as the low occludes and dry air continues to
feed into Lower Michigan on easterly flow. This is a favorable
synoptic setup for freezing rain so we will have to monitor that
potential as we get closer to the event.
A second low forms over the Southern Plains quickly in the wake
of the first one, and tracks northeast. There is a lot of spread
in the track of the low with the blended forecast weighted toward
the GFS which keeps the precip south of Lower Michigan. There is
some model guidance showing this low tracking further north and
bringing rain or snow into Lower Michigan by Thursday.
&&
.AVIATION...(For the 06Z TAFS through 06Z Friday night)
Issued at 1235 AM EST Fri Mar 12 2021
The only real impact for aviation interests over the next 24 hours
will be wind gusts late Fri morning and Fri afternoon. Wind gusts
of 20-30 knots from the West/Northwest will develop toward Friday
afternoon. These will last into mid evening before diminishing to
light and variable Friday night.
Otherwise, quiet weather is expected. Some high clouds are
currently floating overhead. These will move out, and leave mostly
clear skies for most of today.
&&
.MARINE...
Issued at 238 AM EST Fri Mar 12 2021
North winds will kick up choppy waves along Big and Little Sable
Points and a Small Craft Advisory has been issued for north of
Pentwater today.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...None.
LM...Small Craft Advisory from 7 AM this morning to 3 PM EST this
afternoon for LMZ848-849.
&&
SYNOPSIS...Ostuno
DISCUSSION...Ostuno
AVIATION...NJJ
MARINE...OstunoHazardous weather outlook, Mar 11, 10:49 PM EST, 4 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 1049 PM EST Thu Mar 11 2021 MIZ037>040-043>046-050>052-056>059-064>067-071>074-122100- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 1049 PM EST Thu Mar 11 2021 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Snow is possible Monday morning but it is expected to change to rain by afternoon. Some minor accumulations are possible Monday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-122100- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 1049 PM EST Thu Mar 11 2021 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Winds and waves may become hazardous to small craft again Sunday into Monday as the next system comes into this area. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. wdm
Nearby
Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.